Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 116, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 14, 2015, 3:13 PM MST for Mohave County, Arizona. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2015, 3:13 PM MST (22:13 UTC)
- Expired
- Sep 14, 2015, 7:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 80 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 3:40 PM MST | FLASH FLOOD | Ne Colorado City, AZ | SEVERAL STREETS WERE FLOODED AND IMPASSABLE. THREE VEHICLES WERE WASHED INTO THE CREEK WITH RESCUE EFFORTS ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WGUS55 KVEF 142213
FFWVEF
AZC015-150115-
/O.NEW.KVEF.FF.W.0116.150914T2213Z-150915T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM MST MON SEP 14 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 615 PM MST
* AT 312 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER COLORADO CITY. THE STORM IS NEARLY STATIONARY.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO CITY...PIPE SPRING AND KAIBAB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3680 11324 3700 11324 3700 11268 3679 11264
$$
MP3 follow-up statements
735 WGUS75 KVEF 142311 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 411 PM MST MON SEP 14 2015 AZC015-150115- /O.CON.KVEF.FF.W.0116.000000T0000Z-150915T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 411 PM MST MON SEP 14 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR NORTHEASTERN MOHAVE COUNTY... AT 405 PM MST...TRAINED WEATHER SPOTTER AND COLORADO CITY FIRE CAPTAIN REPORTED MANY ROADS FLOODED AND IMPASSABLE AROUND SHORT CREEK. THREE VEHICLES WERE WASHED INTO THE CREEK. RESCUE EFFORTS ARE ONGOING. FLASH FLOODING IS EXPECTED TO CONTINUE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO CITY...PIPE SPRING AND KAIBAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3680 11324 3700 11324 3700 11268 3679 11264 $$ MP
571 WGUS55 KVEF 150057 FFWVEF AZC015-150215- /O.EXT.KVEF.FF.W.0116.000000T0000Z-150915T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 557 PM MST MON SEP 14 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 715 PM MST * AT 555 PM MST...LOCAL LAW ENFORCEMENT REPORTED WATER CONTINUES TO RAPIDLY FLOW THROUGH SHORT CREEK AND ROADS AROUND THAT AREA REMAIN FLOODED AND CLOSED. CREWS ARE IN THE PROCESS OF RECOVERING VEHICLES THAT WERE WASHED INTO THE CREEK EARLY THIS AFTERNOON. GIVEN THESE CONDITIONS COMBINED WITH MODERATE RAINFALL APPROACHING THE AREA...HAVE EXTENDED THE FLASH FLOOD WARNING. ADDITIONAL RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH ARE POSSIBLE IN THE WARNED AREA WITHIN THE NEXT 60 MINUTES. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO CITY...PIPE SPRING AND KAIBAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3680 11324 3700 11324 3700 11268 3679 11264 $$ MP
280 WGUS75 KVEF 150213 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 713 PM MST MON SEP 14 2015 AZC015-150222- /O.EXP.KVEF.FF.W.0116.000000T0000Z-150915T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 713 PM MST MON SEP 14 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN MOHAVE COUNTY WILL EXPIRE AT 715 PM MST... THE HEAVY RAIN HAS ENDED IN THE COLORADO CITY AREA...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. REPORTS INDICATE THAT MAJOR FLOODING HAS OCCURRED. ROADS MAY STILL BE CLOSED...SO PLEASE OBEY ALL BARRICADES. LAT...LON 3680 11324 3700 11324 3700 11268 3679 11264 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:30 PM MST, 43 minutes earlier.
Area forecast discussion, Sep 14, 2:30 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT MON SEP 14 2015 .SYNOPSIS...SEVERAL DISTURBANCES WILL CROSS THE AREA THROUGH WEDNESDAY AS A BROAD TROUGH OF LOW PRESSURE REMAINS IN PLACE ACROSS THE REGION. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS AROUND ALONG WITH GUSTY SOUTHWEST WINDS ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. DRY CONDITIONS ARE EXPECTED FROM THURSDAY THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THURSDAY THEN WARM BACK UP ON FRIDAY AND OVER THE WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. SO FAR TODAY THE FORECAST HAS BEEN WORKING OUT ACCORDING TO PLAN. STORMS THUS FAR HAVE BEEN FAIRLY ISOLATED WITH THE GREATEST ACTIVITY OCCURRING ACROSS MOHAVE COUNTY AND RIGHT IN THE CENTER OF CLARK COUNTY. A FEW ADDITIONAL SHOWERS AND STORMS MAY CONTINUE TO REGENERATE ALONG THE TERRAIN AND DRIFT NORTHEAST INTO THE LAS VEGAS VALLEY THROUGH THIS EVENING SO WILL MAINTAIN SLIGHT CHANCES. COVERAGE SHOULD REMAIN FAIRLY ISOLATED AND DRYING HAS BEEN NOTED IN THE SURFACE OBSERVATIONS IN THE PAST HOUR SO IM NOT PLANNING TO ADJUST THE POPS UPWARDS DESPITE ONGOING STORMS. WINDS ACROSS THE NEVADA TEST SITE HAVE BEEN CONSISTENTLY GUSTING INTO THE 40 MPH OR HIGHER RANGE THIS AFTERNOON. WINDS ACROSS SAN BERNARDINO COUNTY HAVE STRUGGLED TO REACH CRITERIA THUS FAR BUT HIGH RES MODELS HINT AT A PEAK LATE THIS EVENING FOR WESTERN SAN BERNARDINO SO WILL LET THAT RIDE. GREATEST UNCERTAINTY IS ACROSS CLARK COUNTY. CLOUDS AND PRECIPITATION HAVE LIMITED SURFACE MIXING POTENTIAL AND WINDS SO FAR HAVE NOT MATERIALIZED ALTHOUGH SOUTHWESTERLY WINDS HAVE INCREASED AS OF THIS WRITING AND STRONGER MIXING MAY ALLOW FOR STRONGER GUSTS YET THIS AFTERNOON. A DOWNSLOPE WIND MAY DEVELOP LATE TONIGHT BUT IM NOT REAL CONFIDENT ON THIS AS THE LOWER/MIDDLE ATMOSPHERE WILL BE MOISTENING IN ADVANCE OF SOME TROPICAL REMNANTS MOVING IN FROM SOUTHERN CALIFORNIA. WIDESPREAD CLOUDS AND SHOWERS TOMORROW MAY AGAIN LIMIT WIND POTENTIAL ACROSS CLARK COUNTY. RIGHT NOW THE BEST WINDOW FOR STRONG WINDS LOOKS TO OCCUR AFTER THE WIND ADVISORY EXPIRES ON TUESDAY NIGHT INTO WEDNESDAY. WITH ALL THE UNCERTAINTY I WILL LET THINGS RIDE BUT THE NEED FOR A CONTINUED ADVISORY PRODUCT SHOULD BE EVALUATED FURTHER IN THE FOLLOWING SHIFT. TOMORROW...A SLUG OF REMNANT TROPICAL MOISTURE WILL MOVE INTO SOUTHERN CALIFORNIA OVERNIGHT TONIGHT AND SHIFT EASTWARD INTO OUR REGION TOMORROW. SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY BREAK OUT ALONG THE I-15 CORRIDOR IN THE MORNING HOURS AND EXPAND EAST AND NORTHWARD THROUGH THE DAY. AS MENTIONED ABOVE...CLOUDS AND SHOWER ACTIVITY MAY HAMPER SURFACE WINDS ACROSS CLARK COUNTY. INSTABILITY LOOKS LIMITED TOMORROW BUT STILL ENOUGH WILL BE IN PLACE TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS. DRIER AIR WILL PUSH IN ON WEDNESDAY LIMITING STORM CHANCES TO JUST MOHAVE AND EASTERN LINCOLN COUNTY. GUSTY SOUTHWEST WINDS EXPECTED ELSEWHERE WITH MUCH COOLER CONDITIONS EXPECTED THANKS TO BROAD TROUGHING ACROSS THE WEST. TEMPERATURES WEDNESDAY AFTERNOON WILL AVERAGE 5 TO 10 DEGREES BELOW NORMAL. .LONG TERM...WEDNESDAY THROUGH MONDAY (FROM PREVIOUS DISCUSSION). THE LONG TERM PERIOD BEGINS WITH AN AMPLIFIED SHORTWAVE TRAVERSING THE SOUTHERN GREAT BASIN...SCOURING OUT MOISTURE FROM WEST TO EAST ACROSS THE REGION. DEPENDING ON THE TIMING OF THE DRY AIR INTRUSION...SUFFICIENT MOISTURE MAY REMAIN IN PLACE ACROSS FAR EASTERN PORTIONS OF THE THE FORECAST AREA WEDNESDAY MORNING AND AFTERNOON. THIS...COUPLED WITH JET DYNAMICS ASSOCIATED WITH THE LEFT EXIT REGION OF THE JET COULD YIELD THUNDERSTORMS ACROSS EASTERN LINCOLN...CLARK AND MOHAVE COUNTIES PRIOR TO MOISTURE GETTING SCOURED OUT. OTHERWISE...EXPECT BREEZY AND GUSTY WINDS ACROSS MANY LOCALES IN THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. AT THIS TIME...WIND STRENGTH APPEARS TO REMAIN BELOW ADVISORY CRITERIA ACROSS MANY AREAS. HOWEVER...SOME AREAS...INCLUDING IN AND AROUND THE SPRING MOUNTAINS...MAY NEED TO BE MONITORED CLOSER IN THE COMING 24-48 HOURS FOR HEADLINE CONSIDERATION. THURSDAY...THE AFOREMENTIONED SHORTWAVE WILL HELP TO BREAK THE STAGNANT LONGWAVE PATTERN OF TROF WEST/RIDGE EAST ACROSS THE U.S. THIS WILL ALLOW THE SUBTROPICAL HIGH TO BEGIN SHIFTING WESTWARD TOWARD THE DESERT SOUTHWEST ONCE AGAIN. THERE IS GOOD AGREEMENT AMONG THE LATEST OPERATIONAL MODELS TONIGHT IN WEAK TROUGHING KEEPING THE HIGH TO THE SOUTH AND EAST OF THE AREA THROUGH FRIDAY. HOWEVER...BOTH THE 00Z GFS/ECMWF SOLUTIONS DEPICT A LOW DEVELOPING OFF OF THE SOUTHERN CALIFORNIA COAST THIS WEEKEND...WHICH COULD SET THE STAGE FOR MOISTURE TO GET FUNNELED UP BETWEEN THE LOW AND HIGH INTO THE DESERT SOUTHWEST ONCE AGAIN BY THE END OF THE PERIOD. TEMPERATURE-WISE...EXPECT AFTERNOON HIGHS TO GENERALLY RUN 4-6 DEGREES BELOW NORMAL WEDNESDAY AND THURSDAY BEFORE QUICKLY WARMING BACK UP TO AVERAGE FRIDAY. TEMPERATURES WILL LIKELY RUN SEVERAL DEGREES ABOVE AVERAGE NEXT WEEKEND AS THE SUBTROPICAL HIGH REINTRODUCES RIDGING ALOFT TO THE FORECAST AREA. && .AVIATION...FOR MCCARRAN...OUTSIDE OF OUTFLOW WINDS...WINDS ARE EXPECTED TO FAVOR A SOUTH OR SOUTHWESTERLY DIRECTION THROUGH AT LEAST WEDNESDAY. GUSTS DURING THE AFTERNOON HOURS WILL GENERALLY BE IN THE 20-30 KT RANGE...WITH SPEEDS DECREASING TO AROUND 10 KTS OVERNIGHT THROUGH MID-MORNING. SHRA OR PERHAPS A STRAY TS WILL BE POSSIBLE BOTH THIS AFTERNOON AND AGAIN TUESDAY...WHICH COULD GENERATE ERRATIC WIND SHIFTS. DRIER CONDITIONS ARE EXPECTED WEDNESDAY. DOWNSLOPE WINDS OVER THE SPRING MOUNTAINS COULD CREATE AREAS OF MECHANICAL TURBULENCE OVER THE EASTERN AND NORTHERN SLOPES OF THE MOUNTAINS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...DAYTIME WINDS FROM A SOUTH TO SOUTHWEST DIRECTION ARE EXPECTED THROUGH WEDNESDAY ACROSS MUCH OF THE REGION. GUSTS OF 20-30 KTS ARE EXPECTED IN VALLEY LOCATIONS AND 30-40 KTS OVER THE HIGHER TERRAIN. WINDS SHOULD DIMINISH SOMEWHAT DURING THE OVERNIGHT HOURS IN MOST VALLEY LOCATIONS. STRONG RIDGETOP WINDS COULD CAUSE AREAS OF MECHANICAL TURBULENCE OVER AND ESPECIALLY DOWNWIND OF HIGHER TERRAIN. ISOLATED TO SCATTERED SHRA/TSRA WILL REMAIN POSSIBLE THIS AFTERNOON AND AGAIN TUESDAY ACROSS PORTIONS OF THE REGION. OCCASIONAL AREAS OF HZ AND FU ARE POSSIBLE IN AND NEAR KBIH DUE TO FIRES IN THE REGION. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...OUTLER AVIATION...WOLCOTT LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.